ASK OUR EXPERTS

Choose Topic
Using 0 of 1024 Possible characters
Home »  Drugs »  Is Your Birth Control Pill Making You Gain Weight?

Is Your Birth Control Pill Making You Gain Weight?

There's often a temporary side effect of birth control pills due to fluid retention. Read on to know the ways to reduce the excessive weight.

Is Your Birth Control Pill Making You Gain Weight?

The weight gain is nothing but a side effect of consuming the pills

A lot of women gain weight when they use birth control pills. This weight gain is nothing but a side effect of consuming the pills mostly due to fluid retention. Have you gained weight lately? Many a time, some women add minimal weight that goes away. But in several cases, women put on a lot of weight. Maybe the birth control pill you took did not suit you. There are two types of pills - Combination pills, these contain progestin and estrogen; Progestin-only pills. It is essential that you meet your gynecologist and with her consultation decide which will be the pill best suited for you. 

If you have put on weight then you can do the following to overcome weight gain:

1. Cardiovascular Exercises

One should always do exercises at a regular level. You can do jogging and swimming, and use the elliptical machine for burning extra calories.


2. Drink Green Tea

Green tea is low in calories and is suggested to women who are putting on weight. In addition, you can take caffeine, you will be able to boost metabolism, improve weight loss, burn body fat, and assist in getting rid of excess fluid.

3. Eat Protein and Fibre

It is extremely important to track your diet to avoid weight gain. Add high fiber and protein rich food in your diet. Eat foods like soy products, fish, grilled chicken breast, fruits, vegetables, seeds and nuts. Add low-fat milk, whey based protein powder, and dairy-free alternative as well.

You should strongly keep a track on your sodium intake as it will retain the water weight and make you feel bloatedwhen you take pills. Apart from this, you should restrict on your calorie intake and reduce down your carb intake as well.

You should also keep a track on the symptoms after taking any pill. If you feel any of the following then seek your doctor's advice:

  • Feel sick to your stomach or mild nausea
  • Throw up within an hour right after taking the pills
  • Feel abdominal pain
  • Blurred vision
COMMENT

DoctorNDTV is the one stop site for all your health needs providing the most credible health information, health news and tips with expert advice on healthy living, diet plans, informative videos etc. You can get the most relevant and accurate info you need about health problems like diabetes, cancer, pregnancy, HIV and AIDS, weight loss and many other lifestyle diseases. We have a panel of over 350 experts who help us develop content by giving their valuable inputs and bringing to us the latest in the world of healthcare.

................... Advertisement ...................

................... Advertisement ...................

 

................... Advertisement ...................

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic

................... Advertisement ...................

-------------------------------- Advertisement -----------------------------------